ADVERTISEMENT
ADVERTISEMENT

Q. Why did my doctor recommend endocrinologist opinion for weight gain?

Answered by
Dr. Divakara. P
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 31, 2016 and last reviewed on: Feb 22, 2021

Hi doctor,

My mom is complaining about headaches and burning sensation in the eyes. She has put on weight as well and recently she started complaining about pain in the right leg heel. So, I took her to an orthopedic doctor. He asked her about her menstrual cycle and when she replied that it has stopped, he recommended me to consult an endocrinologist. Why? She is 55 years now.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

It could be due to her stopping of periods called menopause. During this period there occur hormonal changes, which causes these symptoms.

I recommend her to get the following tests done and revert back.

  1. Serum estradiol.
  2. Serum vitamin D3 levels.

Revert back with the reports to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist

Thanks a lot doctor,

I have done the above mentioned tests. Please find the attached file of serum vitamin D3.

#

Hi,

Welcome back to icliniq.com.

I went through the reports uploaded (attachment removed to protect patient identity).

Your mother's estradiol and vitamin D levels are fine, but still her symptoms are due to her hormonal changes due to stoppage of menstrual cycle.

  • But, there is no need for any hormonal treatment. I suggest her calcium supplements like tablet Shelcal every night and antioxidants like Alpha-lipoic acid like Absolut Woman every morning.
  • She needs to start doing exercise (once her heel pain comes down) like walking and cycling, Ask her to do yoga at least for 20 to 30 minutes.
  • Avoid sweets, non-vegetarian, cheese, butter and potato. Consult her specialist doctor, discuss with him or her and take the treatment with consent for two months.

Revert back after two months to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist

Thank you doctor,

I am also worried about different types of medicines she has started taking recently. She is on Cetanil M 50 mg for BP, Rosycap 10 for cholesterol and Bio D3 plus calcium capsules. Does she need to take these tablets life long or can be stopped starting healthy lifestyle?

#

Hi,

Welcome back to icliniq.com.

Cetanil M 50 (combination of Cilnidipine and Metoprolol) is an anti-hypertensive tablet. She has to continue this medicine life long. If her blood pressure is very much under control, then this medicine can be reduced, but not stopped.

Rosycap 10 (Rosuvastatin) is a cholesterol medicine. If her cholesterol is very much under control this medicine, then it can be reduced or even stopped.

Bio D3 (Calcium) can be taken for two months and if her heel pain goes off totally, then it can be stopped.

Kindly let me know her recent blood pressure reading and cholesterol levels. Also, test for cholesterol if not tested in the past four months.

Revert back with the details to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why is my hair thinning and losing volume after delivery?

.. due to hormonal changes occurring in the body. If you have any other symptoms like cold intolerance, constipation, hoarseness of voice or any other symptoms then kindly check thyroid functions. In homeopathy, we require detailed case history. You ...   Read full

My blood pressure is erratic. Please help.

.. rate is high. Please do a free T4, T3, and TSH (thyroid stimulating hormone) test. For your BP (blood pressure), you can take Met XL (Metoprolol) 50 one tablet, once daily at around 8 AM and tablet Stamlo (Amlodipine) 5 one tablet at around 5 P...   Read full

High Blood Pressure: Things You Need To Know!!

Co-morbid conditions such as diabetes mellitus accelerate the organ damage ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.